MAUDE Adverse Event Report: ACCESS SCIENTIFIC, LLC POWERWAND XL INTRODUCER WITH AN EXTENDED DWELL CATHETER; CATHETER INTRODUCER

ACCESS SCIENTIFIC, LLC POWERWAND XL INTRODUCER WITH AN EXTENDED DWELL CATHETER; CATHETER INTRODUCER
Model Number 10117
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A patient at the (b)(6) medical center located at (b)(6) experienced an adverse event that involved access scientific, llc's product, the powerwand xl introducer with an extended dwell catheter, model 3fr 6 cm, catalog number 94122.The details of the event is described as follows, the hospital picc team was notified that the device (catheter) broke and remnants of the device (catheter) remained in the patient's arm.The patient reported that the breakage occured while the patient was taking a shower.The patient reported having a gel substance in her hair from a previous procedure that of which she was trying to remove in the shower.While in the shower, the device (catheter) was wrapped in aqua guard.While the patient was removing the gel substance from her hair, the device (catheter) was caught in her hair and the device (catheter) broke apart.Immediately after the incident had occured, the hospital's picc nurse evaluated the arm via ultrasound method and determined that 6 cm of the device (catheter) remained superficial in the expected location within the forearm.After collaboration from physicians, the device (catheter) remnants were removed from the patient's arm using local anesthetic and the 'cut-down' procedure.The surgical procedure was performed by the surgical resident.

Brand Name
POWERWAND XL INTRODUCER WITH AN EXTENDED DWELL CATHETER
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
ACCESS SCIENTIFIC, LLC
3910 sorrento valley boulevard
suite 200
san diego CA 92121
MDR Report Key7526476
Report Number3009549229-2018-00001
Device Sequence Number1590478
Product Code DYB
UDI-Device Identifier20859821006104
UDI-Public20859821006104
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K162322
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number10117
Device Catalogue Number94122
Device Lot NumberI720440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR